Quick Answer: Is it OK to drink alcohol while taking antidepressants?

Drinking alcohol while taking antidepressants is generally not advised because alcohol can make depression worse. It can also increase the side effects of some antidepressants, such as drowsiness, dizziness and co-ordination problems.

How much alcohol can you drink on antidepressants?

And don’t stop taking your medication just so you can drink. Some doctors think it’s OK to drink moderately if you take an SSRI like Lexapro. “Moderate drinking” means 2 drinks a day for men and 1 drink a day for women.

Do antidepressants make you drunk faster?

Being drunk is a state of impairment that leads to poor judgment, bad decisions, and even self-destructive behaviors. When combined with antidepressants, these effects of drinking become heightened. In other words, you may get drunker faster, and with less alcohol than usual.

What antidepressants can you not drink alcohol while taking?

The side effects of Zoloft include drowsiness and dizziness, and drinking alcohol may make those side effects worse. This is why you’re advised not to drink while on this medication or others like it.

How do you drink while on antidepressants?

It is also a good idea to drink slowly and eat some food while drinking to decrease the effects of the alcohol. However, you should not combine alcohol with your antidepressant until you know how your antidepressant will affect you. Many antidepressants will make people feel drowsy, dizzy, and less alert.

IT IS INTERESTING:  What is the difference between typical and atypical antipsychotic drugs?

What is the best antidepressant for alcoholics?

The antidepressants nefazodone, desipramine, and imipramine were found to have the most robust effects on decreasing depressive symptoms.

Can I have one drink on Zoloft?

Avoid alcohol completely while you take Zoloft. Even a single drink can interact with your medication and cause unwanted side effects. The combination of alcohol and Zoloft can cause side effects, and drinking alcohol can make your depression worse.

Will I gain weight on antidepressant?

Weight gain is a possible side effect of nearly all antidepressants. However, each person responds to antidepressants differently. Some people gain weight when taking a certain antidepressant, while others don’t.

Psychoactive drugs and substances